Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 22, 2020, 7:39 PM CDT for Irion County, Tom Green County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 22, 2020, 9:30 PM CDT
- In force
- 111 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 21 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3933 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WGUS54 KSJT 230039
FFWSJT
TXC235-451-230230-
/O.NEW.KSJT.FF.W.0004.200623T0039Z-200623T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
739 PM CDT Mon Jun 22 2020
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Irion County in west central Texas...
Central Tom Green County in west central Texas...
* Until 930 PM CDT.
* At 733 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
San Angelo, San Angelo State Park, O.C. Fisher Reservoir, Grape
Creek, Twin Buttes Reservoir, Lake Nasworthy, Carlsbad,
Tankersley, Goodfellow Air Force Base, Arden, Us-67 Near The
Irion-Tom Green County Line and Harriet.
This includes the following Low Water Crossings...
RM 853 crossing Dry Draw, FM 1692 crossing Sales Branch, Ranch Road
853 crossing east Rocky Creek, Ranch Road 859 crossing west Rocky
Creek, Ranch Road 853 crossing Middle Concho River, Post Oak
crossing North Concho River, Burma crossing, Debus crossing, City
Farm crossing Red Creek, Swain crossing Red Creek, Era and Mission,
Era and Evelyn, Southwest Blvd and Loop 306, Avenue Q and
Chadbourne, Avenue Q and Irving.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3153 10084 3164 10082 3158 10024 3129 10035
3138 10086
FLASH FLOOD...RADAR INDICATED
$$
PO1 follow-up statement
799
WGUS74 KSJT 230058
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
758 PM CDT Mon Jun 22 2020
TXC235-451-230230-
/O.CON.KSJT.FF.W.0004.000000T0000Z-200623T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Irion TX-Tom Green TX-
758 PM CDT Mon Jun 22 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR NORTHEASTERN IRION AND CENTRAL TOM GREEN COUNTIES...
At 753 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
San Angelo, San Angelo State Park, O.C. Fisher Reservoir, Grape
Creek, Twin Buttes Reservoir, Lake Nasworthy, Carlsbad,
Tankersley, Goodfellow Air Force Base, Arden.
This includes the following Low Water Crossings...
RM 853 crossing Dry Draw, FM 1692 crossing Sales Branch, Ranch Road
853 crossing east Rocky Creek, Ranch Road 859 crossing west Rocky
Creek, Ranch Road 853 crossing Middle Concho River.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3153 10084 3164 10082 3158 10024 3129 10035
3138 10086
FLASH FLOOD...RADAR INDICATED
$$
POWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:09 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 22, 6:09 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 609 PM CDT Mon Jun 22 2020 .AVIATION... /00Z TAFS/ Isolated to scattered showers and thunderstorms are possible across the Concho Valley this evening, which may affect the KSJT and KBBD TAF sites. A line of showers and thunderstorms may then move through the area between 06Z and 13Z. Any of these storms may produce heavy rainfall, large hail, and strong gusty winds. Most of this activity will move south of the area by mid morning. In addition, stratus will develop between 10Z and 12Z, resulting in MVFR ceilings. VFR conditions will return by mid to late morning. Gusty south to southeast winds early this evening will decrease late this evening. A cold front will move through the area Tuesday morning, resulting in north to northeast winds around 10 knots. && .PREV DISCUSSION... /issued 225 PM CDT Mon Jun 22 2020/ SHORT TERM... (Today and Tonight) A messy forecast pattern appears to be on tap through at least tomorrow morning. As of early Monday afternoon, a warm and moist Gulf airmass had established itself across much of west Texas. Temperatures were in the upper 90s on their way to the low 100s, with dewpoints in the upper 60s. A Heat Advisory remains in effect until this evening for the Concho Valley and Crockett County. Meanwhile, an area of low pressure was noted along the Texas/New Mexico border, while a surface trough extended out from this area through the Concho Valley, with a frontal boundary across southern Oklahoma. The upper levels are in a persistent northwest flow pattern at 500mb, which tends to make forecasting convective coverage much more challenging this time of year. Midday RAP soundings and SPC Mesoanalysis show widespread areas of over 5000 J/kg of CAPE, with 1500 J/kg of Downdraft CAPE, along with Effective Shear of 30-40KT. As a result, SPC has a Slight Risk across much of the Southern Plains today. The one fly in the ointment is how much the cap will hold this afternoon. Temps at 700mb were holding right at 14 deg C. However, the aforementioned surface trough may provide just enough convergence to break through the cap, allow for a few cells to develop this afternoon. Anything that develops could produce locally damaging wind gusts and possibly large hail. The best chances for precipitation appear to be tonight, when a substantial shortwave embedded in the northwest flow aloft will push southeastward across West Central Texas. Assuming not much change to the current airmass, aside from some diurnal cooling, and if thunderstorms can get organized late this evening across the South Plains, a large thunderstorm complex should push through West Central Texas sometime after midnight. This complex would have the potential to produce locally damaging winds, heavy rain, and persistent lightning. Otherwise, warm and humid conditions will continue overnight. By sunrise tomorrow, the 500mb shortwave should help to move a cold front southward and push any nocturnal precipitation further east. In it's wake, a slightly cooler airmass will move in, with cloud cover hanging on through about midday. Still, temperatures are expected to reach the low 90s in the afternoon. SK LONG TERM... (Tuesday Night through next Monday) A stationary cold front/outflow boundary is expected to settle south of our forecast area by Tuesday night. This boundary, along with another shortwave moving southeast through west Texas will bring another chance for showers and thunderstorms, mainly for areas southeast of a Sweetwater to Brownwood line. However, thunderstorms can't be ruled out anywhere due to outflow boundaries being laid down by previous convection serving as potential focal points for new thunderstorms to develop off of. With overnight convection Tuesday night expected to add new outflow boundaries, and the shortwave/potential MCV moving slowly through southern parts of Texas, additional thunderstorms will be possible through Wednesday, mainly for the southern half of the area. Any of the storms produced during these events will have the potential for locally heavy rainfall with a very humid atmosphere in place. Although widespread severe weather is not expected, a few of the storms could become strong and produce small hail, and/or strong, gusty winds. Highs Tuesday and Wednesday should be the coolest of the week overall, in the mid 80s to lower 90s. The forecast will trend drier through the end of the week and into next weekend, with moderating temperatures. Highs from Thursday through the weekend should warm slowly back into the 90s areawide. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 88 67 88 / 70 30 20 10 San Angelo 74 93 68 90 / 30 20 30 30 Junction 74 93 67 90 / 30 30 40 40 Brownwood 71 88 66 89 / 60 40 30 20 Sweetwater 69 89 67 88 / 50 20 20 20 Ozona 74 94 69 90 / 10 20 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Coke-Concho- Crockett-Irion-Runnels-Sterling-Tom Green. && Daniels
Hazardous weather outlook, Jun 22, 2:04 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 204 PM CDT Mon Jun 22 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 204 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect from 2 PM to 7 PM today, across the Concho Valley and Crockett County. Very hot temperatures of 103 to 107 degrees are expected across these areas. Severe thunderstorms with damaging winds, large hail and persistent lightning will be possible this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances will continue Tuesday through Friday. Storms will probably be isolated to widely scattered most of the time, except for the Tuesday night through Wednesday afternoon time period when widespread storms with locally heavy rain could occur south of a Sterling City to Brownwood line. The main hazards would be lightning, locally heavy rain and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jun 22, 7:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 4 S SAN ANGELO 31.39N 100.45W
06/22/2020 U0.88 INCH TOM GREEN TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
CRDLocal storm report, Jun 22, 7:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 5 N SAN ANGELO 31.51N 100.45W
06/22/2020 TOM GREEN TX PUBLIC
THE PUBLIC ESTIMATED A 70 MPH WIND GUST IN
THE LAKE VIEW AREA OF SAN ANGELO.
&&
CRDLocal storm report, Jun 22, 7:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 NNW SAN ANGELO 31.50N 100.48W
06/22/2020 E0.88 INCH TOM GREEN TX NWS EMPLOYEE
PING PONG SIZE HAIL REPORTED AT BROWNS POOL
IN SAN ANGELO.
&&
CRDLocal storm report, Jun 22, 7:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 5 S GRAPE CREEK 31.50N 100.55W
06/22/2020 E60 MPH TOM GREEN TX PUBLIC
A HAM RADIO OPERATOR ESTIMATED A WIND GUST
TO 60 MPH AT BUFFALO HEIGHTS.
&&
CRDLocal storm report, Jun 22, 7:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST 5 WNW SAN ANGELO 31.47N 100.52W
06/22/2020 E70 MPH TOM GREEN TX NWS EMPLOYEE
A NATIONAL WEATHER SERVICE EMPLOYEE
ESTIMATED A 70 MPH WIND GUST.
&&
CRDLocal storm report, Jun 22, 7:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST 4 W SAN ANGELO 31.44N 100.51W
06/22/2020 E60 MPH TOM GREEN TX NWS EMPLOYEE
A NATIONAL WEATHER SERVICE EMPLOYEE
ESTIMATED A 60 MPH WIND GUST.
&&
CRDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 52 min |
| Jun 22, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Jun 22, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 44 min |
| Jun 22, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 38 min |
| Jun 22, 8:05 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 40 min |
| Jun 22, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 23 min |
| Jun 22, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 26 min |
| Jun 22, 8:44 PM CDT | Special Weather Statement | SJT | Irion | 46 min |
| Jun 22, 9:00 PM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| Jun 23, 12:46 AM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| Jun 23, 1:00 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 45 min |
| Jun 23, 1:34 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 41 min |
| Jun 23, 1:45 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 60 min |
| Jun 23, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Jones, Runnels, Shackelford and 1 more | 63 min |
| Jun 23, 2:49 AM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Jun 23, 2:57 AM CDT | Special Weather Statement | SJT | Concho, Irion, Tom Green | 48 min |
| Jun 23, 3:44 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 46 min |
| Jun 23, 3:49 AM CDT | Special Weather Statement | SJT | Concho, Runnels, Tom Green | 41 min |
| Jun 23, 4:31 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 44 min |
| Jun 23, 5:15 AM CDT | Special Weather Statement | SJT | Mason, San Saba | 45 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.